# SDR SFOA20110427001

- Difficulty date: April 27, 2011
- Submitted: May 2, 2011
- Operation: Air carrier
- Aircraft: N57SF
- Make and model: Cessna 550
- Aircraft serial: 5500402
- Aircraft time: 7,918 hours, 10,223 cycles
- System (JASC): 2910 · Hydraulic System, Main
- Part: Hydraulic Line
- Part number: 65171058
- Part serial: NONE
- Condition: Chafed
- Location: Hydraulic Sys
- Part time: 7,918 hours, 10,223 cycles
- Stage of operation: LD
- How discovered: O
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

ON ROLLOUT AFTER LANDING THE CREW HAD NO BRAKING.  EMERGENCY BRAKES AND THRUST REVERSER WERE OPERATIONAL.  THE AIRCRAFT SAFELY SLOWED AND TAXIED TO THE RAMP UTILIZING THRUST REVERSERS TO CONTROL AIRCRAFT SPEED, THEN CHOCKS WERE APPLIED.  THE CREW DISCOVERED A SIGNIFICANT AMOUNT OF HYDRAULIC FLUID COMING FROM THE MID-FUSELAGE BELLY DRAINS.  INVESTIGATION REVEALED A DAMAGED RT BRAKE LINE (ALUMINUM TUBING) AT APPROXIMATE FUSELAGE STATION NR 175.0 UNDERNEATH THE CABIN CENTER FLOOR, AND THE BRAKE RESERVOIR WAS DEPLETED.  THE LINE WAS SLIGHTLY BENT/MISALIGNED ALLOWING THE LT ELEVATOR CABLE TO RUB ON IT, EVENTUALLY WEARING THROUGH THE TUBING WALL.  THE TUBING WAS REPAIRED BY REPLACING THE DAMAGED SECTION OF TUBING.  THE LINE WAS REPOSITIONED TO PREVENT FURTHER CHAFING AND THE RESERVOIR WAS SERVICED.  AIR WAS BLED FROM THE SYSTEM AS NECESSARY AND THE BRAKE SYSTEM OPERATIONALLY AND LEAK CHECKED SATISFACTORY. FLUID WAS FLUSHED/CLEANED FROM THE BELLY OF THE FUSELAGE, AND THE AIRCRAFT WAS RETURNED TO SERVICE.  AFTER INITIALLY LEARNING OF THE FLUID LEAK, AN INSPECTION OF THE DEPARTURE RAMP AREA REVEALED EVIDENCE OF THE LEAK PRIOR DEPARTURE.  HOWEVER, IT WAS MINOR COMPARED TO AMOUNT OF FLUID NOTICED AFTER LANDING, THE CREW VERIFIED THAT THE RESERVOIR INDICATED FULL DURING THE PREFLIGHT, WHICH SUGGESTS THE LINE BEGINNING TO LEAK AT TIME OF DEPARTURE.  IT IS BELIEVED THAT, DUE TO THE FACT THAT THE CREW HAD BRAKING PRIOR TO TAKEOFF, TOTAL FAILURE OF THE LINE MOST LIKELY OCCURRED EITHER DURING TAXI FOR TAKEOFF, OR AFTER TAKEOFF, WITH TOTAL RESERVOIR DRAINAGE OCCURRING IN FLIGHT.  THE RESERVOIR IS PRESSURIZED WITH CABIN PRESSURIZED AIR WHEN IN FLIGHT WHICH WOULD ACCELERATE THE LEAK.  THIS AREA OF THE AIRCRAFT ONLY GETS INSPECTED DURING A PHASE 5 INSPECTION WHICH IS EVERY 1200 HRS OR 36 MONTHS, WHICHEVER OCCURS FIRST.  SUGGEST MAINTENANCE SHOPS/PERSONNEL PERFORM MORE DETAILED INSPECTION OF AREAS AFTER INSPECTION/MAINTENANCE, PRIOR TO REINSTALLING PANELS.
